MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801100
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemi basket was used in the kidney during a ureteroscopy laser lithotripsy procedure performed on an unknown date.During the procedure, the basket was deployed in the kidney and captured a stone.However, the stone was too large to remove through the ureter.The basket was attempted to open to release the stone but it failed to open.A holmium laser was used to dismantle the basket and successfully released the stone.The basket was then removed and the stone was fragmented.Another segura hemi basket was used to removed the stone fragments and complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: device code a0401 captures the reportable event of basket failure to release stone.Block h10: the returned segura hemisphere basket was analyzed, and a visual evaluation noted that the basket was received retracted.The basket was found detached when the handle was actuated.Functional inspection confirmed the device will extend/retracted without any issues.Microscope inspection observed the basket has traces of burns.The reported event of "basket failure to released stone" was not confirmed.Based on all available information, there is evidence that the failure to release maybe associated with the irretrievable size of the stone.However, this cannot be confirmed because of the condition of the returned device.There is evidence that the device was used in a manner inconsistent with the written instruction of the instructions for use (ifu).The basket detached condition was generated because the physician did not verify the ifu and cited that the stone was too large to remove through the ureter and as a consequence, the physician used holmium laser to dismantle the basket.This is not contemplated in the ifu.Therefore, the conclusion code is failure to follow instructions because the problem traced to the user not following the manufacturer's instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and there was evidence that the device was used in a manner inconsistent with a written instruction in the instructions for use (ifu).

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14636586
Report Number3005099803-2022-03232
Device Sequence Number17675078
Product Code FFL
UDI-Device Identifier08714729341925
UDI-Public08714729341925
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberM0063801100
Device Catalogue Number380-110
Device Lot Number0027932155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown